Slideshows Images Quizzes

Tasigna

USER REVIEWS

Comment from: ibpatti32, 35-44 (Patient) Published: May 01

This is a drug that you must follow the direction to a T. Absolutely DO NOT consume any grapefruit products as I did on my 2nd day and had a 8 hour black out. After being on ot for just 1 month, my H&H, RBC, & WBC are in the normal range. I was on Gleevec on 9 years but the cml grew resistent to it. I am feeling very positive about the results so far. You just need to get your body accustomed to it, then you are set. I'm determined to make this work. I have been battlking CML for 16 years!!!

Related Reading: grapefruit | gleevec

Comment from: 65-74 on Treatment for 5-10 years (Patient) Published: November 30

I've been taking this drug for over 5 yrs., after gleevec didn't work & with my very good Drs. adustments, I thank God I'm still living with CML after 32 years.

Related Reading: gleevec

Comment from: dodeme, 45-54 on Treatment for 2-5 years (Patient) Published: May 20

I began taking Tasigna about 1 month after it was approved. It has been so much better than the 2 I had taken before. I recently began having many health issues which I only just learned are due to the side effects listed on this site. I probably have about 90% of them. I jsut wished someone would have told me about the side effects, as I have recently thought that my time was drawong near. That was very scary.

Related Reading: tasigna

Comment from: lcamp, 65-74 Female on Treatment for less than 1 month (Patient) Published: January 18

lightheaded, nausea, fatigue

Related Reading: fatigue

Comment from: jdmjim, 35-44 Female on Treatment for 1-6 months (Patient) Published: November 25

nausea is unbearable at times, have to take zofran for nausea

Related Reading: zofran

Comment from: annie, on Treatment for 2-5 years (Patient) Published: June 29

I am in remission, because of the tasigna,but i need to keep taking tasigna. I'm experimenting side effects that my drs say not because of tasigna. What Da... Im feeling some what confused.I have severe stomach pian, that travels round into my back, contious thrush and sores in mouth, very tired. and lots more. i have no support from the outside world.

Related Reading: tasigna | thrush

Comment from: KJ, 55-64 on Treatment for 5-10 years (Patient) Published: June 08

I have had CML for five years. Was on Gleevec first six months and could not tolerate the nausea. Oncologist started me on Tasigna. The twice a day regimen requires planning, for me taking the first dose when I wake up helps. I started with 400 twice a day and had extreme fatigue, weakness, depression, anemia, and insomnia. I'm also hot all of the time and have developed psoriasis. I have been able to reduce my dosage over the past 3.5 years and the side effects have improved. Make sure you have an oncologist that you trust and who listens. Switching to a blood cancer specialist really helped.

Related Reading: depression | anemia | insomnia

Comment from: 75 or over on Treatment for 1-6 months (Patient) Published: December 23

I find the eating regimen difficult.

Comment from: Akabits, 45-54 on Treatment for 1-6 months (Patient) Published: March 07

Excellent-hardly any side effects-slight nausea in the beginning, with strong headaches and extreme fatigue. But after 1mo on tasigna, no side effects have occurred. (exception: I am iron deficient)

Comment from: [email protected], 75 or over Female on Treatment for 2-5 years (Patient) Published: August 05

CURRENTLY AM VERY SATISFIED WITH tasigna, HOWEVER, WHAT ARE THE LONGTERM SIDE EFFECTS?

Related Reading: tasigna

Comment from: 65-74 Female on Treatment for 6 months - 1 year (Patient) Published: February 19

Was on Gleevac for 8 years. Started seeing signs of it not working. No side effects with Tasigna and am in complete remission.

Related Reading: tasigna

Comment from: Kevin, 45-54 Female on Treatment for 5-10 years (Patient) Published: October 11

Diagnosed in 1988. Autologous bone marrow transplant 2001. Have taken many drugs from Hydrea to Interferon. I was on Gleevec and responded well but I had very bad side effects. I was switched to Tasigna 400 mg 2x a day and its worked for the past 8 Years! The side effects for me have been itching over the entire body and loss of body hair that breaks as it comes out of the skin and forms bumps that look like a rash. Lotions only bring temporary relief for itching but nothing stops the hair loss. I've been extremely fortunate with minimal side effects when compared to any other treatments. Its been my miracle.

Related Reading: hydrea | gleevec | rash

Comment from: cml pt, 35-44 on Treatment for 2-5 years (Patient) Published: June 14

I have been on this medication as part of a research protocol for almost 4 years. The side effects are minimal so far, compared to Gleevec that I was first on for about a month when first diagnosed. The main problem is taking on an empty stomach 12 hours apart. Also the site states to take 1 hour after or 2 hours before food, however it should state 1 hour before or 2 hours after meals.

Comment from: tasigna, 25-34 on Treatment for 1-6 months (Patient) Published: February 25

this pill was hard to work out to keep 12 hours apart on an empty stomach. 29 days from starting this drug I became very short of breath, oxygen dropped and was in the hospital for a week with pneumonia which the doctors beleive was caused by the drug.

Related Reading: pneumonia

Comment from: pmdirish1, 35-44 on Treatment for 5-10 years (Patient) Published: February 15

Thankful for this medication, especially after experiencing difficulties with gleevec. The only side effects I notice that are dismissed by my doctor is a loss of SENSE of SMELL. The doctor refuses to believe this is a side efect- but that is the tasigna is the only thing I began taking when the loss of sense of smell occurred. They need to address this-- I would still use the tasigna regardless of this loss of sense!

Related Reading: gleevec

Comment from: nyturnscgirl, 45-54 on Treatment for 1-6 months (Patient) Published: November 14

I have been on this for 3 months and I have noticed increased irregular heartbeats, moreso when lying down. This has been very scary since heart disease runs in my family. I was told by an oncology counselor to take this med 1 hour before or 2 hours after eating but now I am reading the opposite. That may be why going to sleep is so frightening! I'm taking this med the wrong way! No vomiting or dizziness. And fatigue is not too bad. So overall, this medicine is truly lifesaving for me.

Related Reading: heart disease | dizziness | fatigue

Comment from: Lesa, 45-54 on Treatment for less than 1 month (Patient) Published: September 06

48yo African American Female who experience the following side effects with 2 days of taking Tasigna: 1. Constant Headache 2. Severe Abdominal pain 3. Loss of Appetite Started Tasigna on a Wednesday August 2011, and due to the severe pain in stomach, stopped taking Tasigna the following Saturday. I am still having mild stomach pain and will restart Gleevec 200mg per day. Started Gleevec in April 2011 and experience the following side effects: 1. Loss mobility of right hand 2. Severe cramps in hands, mostly right hand, and feet. 3. Weight gain 4. Lack of energy Will return to Gleevec 200mg instead of 400mg and pray for better results. Tasigna is not an option for me atleast at this time.

Related Reading: headache | abdominal pain

Comment from: NEW YORKER, 55-64 Female on Treatment for 6 months - 1 year (Patient) Published: June 05

First side effect:, my nipples started itching,then they got very stiff and started hurting if I touch them.Six weeks later I started feeling tired and my erection started to get weak.I visited a uroligist and had my testosterone level checked -it was low.I have started hormone treatment but once every two weeks but the level keep dropping.At this point I am on an increased dosage once a week.

Related Reading: testosterone

Comment from: Taos Guy, 65-74 Female on Treatment for 5-10 years (Patient) Published: September 03

In 2006 I had a Near Death Experience with a 60% Blast Crisis at M.D. Anderson Cancer Center in Houston after Gleevec failed. I was on it since 2002. I got on Tasigna immediately after the NDE and it was Heaven! I never looked back. Gleevec caused brain damage to my pain receptors, so I'm on Morphine three times daily. That's a tough one to manage! But for Tasigna I can't say enough good about it and MD Anderson. If you have Cancer get to them immediately. They are the World leader in Cancer for 7 years!

Related Reading: cancer | gleevec | tasigna

FDA Logo

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors